Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 121, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 24, 2014, 8:56 PM CDT for Attala County, Choctaw County, Winston County, Mississippi. It was in force for 49 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2014, 8:56 PM CDT (01:56 UTC)
- Expired
- Apr 24, 2014, 9:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Attala County, MS, Choctaw County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 114 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 9:05 PM CDT | TSTM WND DMG | 5 E Ethel, MS | A COUPLE TREES DOWN ON THE E SIDE OF THE COUNTY. |
| Apr 24, 9:08 PM CDT | TSTM WND DMG | 2 S Mccool, MS | A COUPLE TREES DOWN...EACH ON A HOUSE AND PICKUP TRUCK. A HOTHOUSE WAS DAMAGED ALONG HWY 411 AS WELL. |
| Apr 24, 9:25 PM CDT | TSTM WND DMG | 2 W Louisville, MS | A FEW TREES SNAPPED...TRUCK SIGN DAMAGED ALONG HWY 14 |
| Apr 24, 9:25 PM CDT | TSTM WND DMG | Louisville, MS | 5 BUSINESSES AND 15 HOMES DAMAGED BY STRONG WIND GUSTS AND DOWNED TREES. DAMAGE OCCURRED THROUGHOUT THE COUNTY MAINLY ALONG HWY 14 CORRIDOR. |
| Apr 24, 9:28 PM CDT | HAIL 1.75 | Louisville, MS | PUBLIC REPORTS OF HAIL UP TO GOLF BALL SIZE ON THE WEST SIDE OF TOWN RELAYED THROUGH SOCIAL MEDIA. TIME ESTIMATED BY RADAR. |
| Apr 24, 9:30 PM CDT | TSTM WND DMG | Louisville, MS | REPORT OF TREES DOWN INSIDE THE CITY LIMITS RELAYED THROUGH SOCIAL MEDIA |
| Apr 24, 9:30 PM CDT | HAIL 1 | Louisville, MS | NUMEROUS PENNY TO QUARTER SIZE HAIL REPORTS RELAYED FROM MEMBERS OF THE PUBLIC ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 2:38 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
329
WUUS54 KJAN 250156
SVRJAN
MSC007-019-159-250245-
/O.NEW.KJAN.SV.W.0121.140425T0156Z-140425T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
856 PM CDT THU APR 24 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
SOUTHEASTERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 945 PM CDT
* AT 857 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
SMYRNA...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CENTER RIDGE AND LOUISVILLE AROUND 925 PM CDT.
VERNON AROUND 940 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE NOXAPATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3322 8882 3293 8881 3294 8959 3320 8952
TIME...MOT...LOC 0157Z 274DEG 37KT 3308 8942
HAIL...1.00IN
WIND...60MPH
$$
GRG2 follow-up statements
011
WWUS54 KJAN 250219
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
919 PM CDT THU APR 24 2014
MSC007-250229-
/O.CAN.KJAN.SV.W.0121.000000T0000Z-140425T0245Z/
ATTALA MS-
919 PM CDT THU APR 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ATTALA COUNTY IS
CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3294 8932 3321 8932 3322 8882 3293 8881
TIME...MOT...LOC 0219Z 274DEG 37KT 3305 8917
$$
MSC019-159-250245-
/O.CON.KJAN.SV.W.0121.000000T0000Z-140425T0245Z/
WINSTON MS-CHOCTAW MS-
919 PM CDT THU APR 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CHOCTAW AND WINSTON COUNTIES UNTIL 945 PM CDT...
AT 919 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
CENTER RIDGE...AND MOVING EAST AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CENTER RIDGE AROUND 925 PM CDT.
LOUISVILLE AROUND 930 PM CDT.
VERNON AROUND 940 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE NOXAPATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3294 8932 3321 8932 3322 8882 3293 8881
TIME...MOT...LOC 0219Z 274DEG 37KT 3305 8917
HAIL...1.75IN
WIND...60MPH
$$
GRG471
WWUS54 KJAN 250226
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
926 PM CDT THU APR 24 2014
MSC019-250236-
/O.CAN.KJAN.SV.W.0121.000000T0000Z-140425T0245Z/
CHOCTAW MS-
926 PM CDT THU APR 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHOCTAW COUNTY IS
CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3293 8881 3294 8925 3308 8922 3314 8919
3320 8912 3320 8911 3321 8911 3322 8882
TIME...MOT...LOC 0226Z 274DEG 37KT 3304 8908
$$
MSC159-250245-
/O.CON.KJAN.SV.W.0121.000000T0000Z-140425T0245Z/
WINSTON MS-
926 PM CDT THU APR 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WINSTON COUNTY
UNTIL 945 PM CDT...
AT 926 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTER
RIDGE...AND MOVING EAST AT 45 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
VERNON AROUND 940 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3293 8881 3294 8925 3308 8922 3314 8919
3320 8912 3320 8911 3321 8911 3322 8882
TIME...MOT...LOC 0226Z 274DEG 37KT 3304 8908
HAIL...2.50IN
WIND...60MPH
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:14 PM CDT, 5 hours 42 minutes earlier.
Area forecast discussion, Apr 24, 3:14 PM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 314 PM CDT THU APR 24 2014 .DISCUSSION... TODAY THROUGH SATURDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE DELTA REGION AND EASTWARD ALONG THE HIGHWAY 82 CORRIDOR. ONCE THE BOUNDARY MOVES THROUGH FRIDAY MORNING, EXPECT A DRYING AND WARMING TREND INTO THE FIRST HALF OF THE WEEKEND. PLEASE SEE LONG TERM AS CONFIDENCE CONTINUES TO GROW ON A SIGNIFICANT SEVERE WEATHER EPISODE WITH MULTIPLE ROUNDS OF SEVERE WEATHER SUNDAY AFTN THROUGH TUESDAY. STRONG TO SEVERE STORMS HAVE ALREADY BEGUN TO FIRE THIS AFTERNOON IN LA AND AR IN ASSOCIATION WITH A SHARP S/WV TROUGH AND ALONG A PREFRONTAL PRESSURE TROUGH WHERE SBCAPE VALUES HAVE BUILT INTO THE 1500-2000 J/KG RANGE. THIS INSTABILITY IN COMBINATION WITH 40-50 KT DEEP LAYER SHEAR AND NEAR 8 C/KM H7-H5 LAPSE RATES WILL FURTHER SUPPORT A SEVERE WEATHER RISK GOING INTO THE ARKLAMISS DELTA COUNTIES LATE THIS AFTN AND EVENING. DAMAGING WINDS OF 60 MPH AND HAIL TO SIZE OF HALF DOLLARS LOOK TO MAIN HAZARDS AT THIS TIME. SPC MESOANALYSIS CURRENTLY DEPICTS LESS THEN 100 M2/S2 0-1KM SRH WITHIN SURFACE BASED CONVECTIVE AREA. THIS, IN CONJUNCTION WITH HIGHER LCL/LFCS ALONG AND EAST OF THE DELTA SHOULD LIMIT TORNADO POTENTIAL. HOWEVER, IT SHOULD BE NOTED THAT HRRR CONTINUES TO SHOW 0-1KM HELICITY VALUES INCREASING TOWARDS 150-200 M2/S2 OVER THE DELTA AND NORTH CENTRAL MS THROUGH THE EARLY EVENING AND THUS A NON-ZERO RISK OF A TORNADO EXISTS. THE GOING GRAPHICS HANDLE THE OVERALL SITUATION WELL. INSTABILITY WILL DECREASE THROUGH THE NIGHT AFTER 1AM AS THE BROKEN LINE SHIFTS EAST INTO LESS SUPPORTIVE THERMO ENVIRONMENT AND OVERALL WEAKENING TREND SHOULD OCCUR AS A WEAK COOL FRONT MOVES THROUGH THE REGION BY FRIDAY MORNING. A DRYING TREND WILL START FRIDAY AND GO INTO SATURDAY WITH A WARMING TREND INTO THE EARLY WEEKEND. AFTER A SLIGHTLY COOLER START TOMORROW MORNING HIGHS WILL REBOUND INTO THE MID TO UPPER 70S FRI AFTN UNDER FULL SUN. HIGHS SATURDAY WILL REACH INTO THE LOW TO MID 80S WITH SOME AREAS APPROACHING UPPER 80S. A VOLATILE EPISODE OF SEVERE STORMS AND HEAVY RAIN CONTINUES TO LOOK PROBABLE LATE WEEKEND INTO EARLY NEXT WEEK. PLEASE STAY UP TO DATE ON THIS SITUATION. /ALLEN/ SUNDAY THROUGH NEXT WEDNESDAY... FORECAST THINKING IS GENERALLY THE SAME REGARDING THE POTENT SET- UP FOR SEVERE WEATHER AND HEAVY RAIN INDICATED BY GLOBAL MODEL GUIDANCE FOR EARLY NEXT WEEK...PARTICULARLY FROM LATE SUNDAY THROUGH MONDAY NIGHT...AND PERHAPS THROUGH TUESDAY INTO TUESDAY NIGHT. ALL MODES OF SEVERE WEATHER INCLUDING THE POTENTIAL FOR STRONG TORNADOES WILL BE POSSIBLE. SIGNIFICANT FLOODING COULD DEVELOP IF MULTIPLE ROUNDS OF STORMS MATERIALIZE. DRY WEATHER WILL CONTINUE THROUGH SATURDAY NIGHT OVER THE ARKLAMISS... BUT DRAMATIC CHANGES ARE EXPECTED STARTING SUNDAY AFTERNOON AND GOING THROUGH SUNDAY NIGHT AS A POWERFUL DEEPENING CYCLONE TRAVERSES THE PLAINS STATES AND BRINGS RAPID PRESSURE FALLS TO THE LOWER MS VALLEY REGION. A STRENGTHENING LOW LEVEL JET JUXTAPOSED BY STEEP MID LEVEL LAPSE RATES WILL DRAW RICH GULF MOISTURE NORTHWARD (SFC DEWPOINTS APPROACHING 70 F) AND INCREASE LOW LEVEL SHEAR AND TORNADO POTENTIAL BY SUNDAY EVENING OVER THE DELTA REGION AS SFC- BASED THUNDERSTORMS BREAK OUT. THE FIRST ROUND OF STORMS MAY ORGANIZE INTO A MESOSCALE CONVECTIVE SYSTEM TAPPING INTO VERY MOIST AIR WITH PRECIPITABLE WATER ~ 1.75 INCHES. THIS MCS COULD PUSH ACROSS MUCH OF THE ARKLAMISS OVERNIGHT BEFORE WEAKENING SOME AS IT OUTRUNS BETTER UPPER LEVEL SUPPORT. HOWEVER...EXPECT RE-NEWED SEVERE THUNDERSTORM ACTIVITY MONDAY AS THE NOSE OF POWERFUL PACIFIC JET ENERGY ROUNDS THE BASE OF THE DEEP CENTRAL CONUS TROUGH AND ENHANCES WIND SHEAR/LIFT AND THE SEVERE WEATHER RISK OVER THE FORECAST AREA. MIXED LAYER CAPE > 3000 J/KG COULD HELP MAY FOR A VOLATILE SET-UP WITH THIS SYNOPTIC PATTERN. CIPS ANALOGS ARE SHOWING VERY SIGNIFICANT EVENTS FOR COMPARISON TO THIS SET-UP ADDING MORE CONFIDENCE THAT SIGNIFICANT SEVERE WEATHER AND FLOODING WILL BE POSSIBLE...ESPECIALLY IF A SLOW-MOVING CONVECTIVE SYSTEM SETS UP MONDAY NIGHT AS GUIDANCE SUGGESTS. ANOTHER CONCERN IS THE POSSIBILITY FOR THE CYCLONIC REGIME TO STALL OVER THE CENTRAL CONUS FOR A LONGER PERIOD INTO TUESDAY...ALLOWING ANOTHER LOBE OF SHORTWAVE ENERGY TO MOVE ACROSS THE AREA AND BACK FLOW SUFFICIENTLY FOR REGENERATION OF STORMS. BEYOND TUESDAY NIGHT... EXPECT DRIER AND COOLER AIR TO FINALLY MOVE INTO THE REGION. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 59 81 52 87 / 17 5 0 5 MERIDIAN 60 82 48 86 / 22 5 0 5 VICKSBURG 57 81 53 86 / 23 5 0 5 HATTIESBURG 63 84 56 87 / 18 5 0 5 NATCHEZ 60 81 55 85 / 15 5 0 5 GREENVILLE 56 79 52 85 / 71 5 0 5 GREENWOOD 57 78 49 85 / 62 5 0 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN/EC/BK
Hazardous weather outlook, Apr 24, 2:34 PM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 234 PM CDT THU APR 24 2014 ARZ074-075-LAZ007>009-MSZ018-019-025>030-032>037-040>042-251945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY- YAZOO- 234 PM CDT THU APR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH AND HAIL UP TO 1 INCH IN DIAMETER WILL BE POSSIBLE LATE THIS AFTERNOON AND INTO THE EVENING HOURS. A TORNADO CAN NOT BE RULED OUT ACROSS THE DELTA AS WELL. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY A POWERFUL STORM SYSTEM DEVELOPING OVER THE PLAINS STATES MAY BRING MULTIPLE ROUNDS OF SEVERE WEATHER AND HEAVY RAINFALL TO THE OUTLOOK AREA EARLY NEXT WEEK. THE RISK FOR SEVERE WEATHER MAY DEVELOP AS EARLY AS SUNDAY AFTERNOON OVER THE DELTA REGION...AND CONTINUE THROUGH SUNDAY NIGHT AND MONDAY. ALL MODES OF SEVERE WEATHER... INCLUDING TORNADOES...DAMAGING WIND GUSTS...AND LARGE HAIL WILL BE POSSIBLE. HEAVY RAIN WILL BE LIKELY...AND IF STORMS CONTINUE INTO MONDAY NIGHT...THE RISK FOR FLOODING MAY INCREASE SIGNIFICANTLY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT AND SUNDAY THROUGH MONDAY NIGHT. LAZ015-016-023>026-MSZ031-038-039-043>066-072>074-251945- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- LOWNDES-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 234 PM CDT THU APR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY A POWERFUL STORM SYSTEM DEVELOPING OVER THE PLAINS STATES MAY BRING MULTIPLE ROUNDS OF SEVERE WEATHER AND HEAVY RAINFALL TO THE OUTLOOK AREA EARLY NEXT WEEK. THE RISK FOR SEVERE WEATHER MAY DEVELOP AS EARLY AS SUNDAY AFTERNOON OVER THE DELTA REGION...AND CONTINUE THROUGH SUNDAY NIGHT AND MONDAY. ALL MODES OF SEVERE WEATHER... INCLUDING TORNADOES...DAMAGING WIND GUSTS...AND LARGE HAIL WILL BE POSSIBLE. HEAVY RAIN WILL BE LIKELY...AND IF STORMS CONTINUE INTO MONDAY NIGHT...THE RISK FOR FLOODING MAY INCREASE SIGNIFICANTLY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY THROUGH MONDAY NIGHT. 45 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Apr 24, 7:08 PM CDT, 1 hour 48 minutes before
MSZ025-027-028-250110-
MONTGOMERY MS-LEFLORE MS-CARROLL MS-
708 PM CDT THU APR 24 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
708 PM CDT THU APR 24 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF GREENWOOD AT 708
PM CDT...MOVING EAST AT 40 MPH.
PEOPLE IN NORTHERN CARROLL...EAST CENTRAL LEFLORE AND NORTHWESTERN
MONTGOMERY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3350 8960 3339 9022 3357 9027 3368 8982
3368 8965
TIME...MOT...LOC 0008Z 256DEG 35KT 3350 9014
DHBSpecial weather statement, Apr 24, 8:06 PM CDT, 50 minutes before
MSZ029-032-250135-
WEBSTER MS-CHOCTAW MS-
806 PM CDT THU APR 24 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
806 PM CDT THU APR 24 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 13 MILES WEST OF EUPORA AT 806 PM
CDT...MOVING EAST AT 40 MPH.
PEOPLE IN NORTHERN CHOCTAW AND WEBSTER COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3364 8904 3363 8902 3356 8902 3356 8909
3348 8909 3345 8941 3346 8938 3346 8950
3362 8951 3371 8904
TIME...MOT...LOC 0106Z 259DEG 35KT 3353 8947
DHBLocal storm report, Apr 24, 8:17 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
817 PM CDT THU APR 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG LEXINGTON 33.12N 90.05W
04/24/2014 HOLMES MS LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN. REPORTED BY SHERIFFS
OFFICE
&&Local storm report, Apr 24, 8:29 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
829 PM CDT THU APR 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 2 E BELZONI 33.18N 90.45W
04/24/2014 HUMPHREYS MS LAW ENFORCEMENT
LARGE TREE BLOCKING PART OF HIGHWAY 12 NEAR HUMPREYS AND
HOLMES COUNTY LINE. REPORTED BY SHERIFFS OFFICE.
&&Local storm report, Apr 24, 8:31 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
831 PM CDT THU APR 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG LEXINGTON 33.12N 90.05W
04/24/2014 HOLMES MS LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN. REPORTED BY SHERIFFS
OFFICE
&&Special weather statement, Apr 24, 8:37 PM CDT, 19 minutes before
MSZ025>028-250205-
MONTGOMERY MS-LEFLORE MS-GRENADA MS-CARROLL MS-
837 PM CDT THU APR 24 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
837 PM CDT THU APR 24 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTHWEST OF
LEFLORE TO 7 MILES WEST OF QUITO AT 837 PM CDT...MOVING EAST AT 45
MPH.
PEOPLE IN NORTHERN CARROLL...GRENADA...SOUTHERN LEFLORE AND
NORTHWESTERN MONTGOMERY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3354 8954 3337 8977 3340 9045 3373 9016
3373 9014 3376 9014 3380 9010 3384 8952
TIME...MOT...LOC 0137Z 274DEG 40KT 3372 9006 3356 9019
3341 9039
DHBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:08 PM CDT | Special Weather Statement | JAN | Montgomery | 62 min |
| Apr 24, 7:13 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 62 min |
| Apr 24, 7:26 PM CDT | Tornado Warning | JAN | Holmes, Leflore | 49 min |
| Apr 24, 7:57 PM CDT | Tornado Warning | JAN | Attala, Holmes | 63 min |
| Apr 24, 8:06 PM CDT | Special Weather Statement | JAN | Webster | 29 min |
| Apr 24, 8:37 PM CDT | Special Weather Statement | JAN | Carroll, Grenada, Leflore, Montgomery | 28 min |
| Apr 24, 8:44 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 46 min |
| Apr 24, 9:42 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 48 min |
| Apr 24, 10:03 PM CDT | Special Weather Statement | JAN | Attala, Choctaw, Oktibbeha, Winston | 62 min |
| Apr 24, 10:44 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 46 min |
| Apr 24, 11:03 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 42 min |
| Apr 24, 11:11 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 34 min |
| Apr 24, 11:23 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 52 min |
| Apr 25, 9:13 AM CDT | River Flood Warning | JAN | Attala, Holmes | 4 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.